I am a young adult who suffers from depression. However, the one thing that truly makes me happy is being with someone. When I am with someone my outlook improves drastically. I am more motivated and outgoing, but, I recently realized something else. I become far more aggressive. I just started going steady with my new girlfriend after having a big low. Now I'm exercising more, getting into physical sports, and generally behaving more like an alpha male. It was going great until I got in a fight the other night as a result of road rage. I have NEVER had that happen before. I am generally a very passive individual. I am wondering if being in a relationship directly relates to my recently aggressive behavior. It should be noted that I am in no way violent towards my partner.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.